MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-52
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that prior to starting a da vinci-assisted surgical procedure the needle driver instrument had a broken wire poking out.The procedure was completed.Intuitive surgical, inc.(isi) followed up with the customer and gathered the following information: there was no patient injury.The procedure was completed robotically as planned.A replacement same backup instrument was used.The issue was identified before the procedure start, no ports were placed yet.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The needle driver instrument was analyzed and found to have a dislodged cable crimp at the wrist control cable 6.The instrument has cable crimps at the end of the wrist cables that tend to slip, causing the cable to appear broken.The cable crimp was not returned with the instrument.The complaint was confirmed by failure analysis.Additional observation not reported by site: the instrument was found to have a broken and bent main tube approximately 84.23mm and 98.29mm from the distal tip.No material was found missing.Components adjacent to this broken main tube do not show damage.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20593980
Report Number2955842-2024-21505
Device Sequence Number6550643
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(10)S10200408
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-52
Device Catalogue Number430006
Device Lot NumberS10200408 0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/24/2024
Initial Report FDA Received Date11/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/08/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexPrefer Not To Disclose